New York, 2014Tornado in New York, July 8, 2014
July 8, 2014 · NWS BUF · 1 event in 1 county or zone
A strong cold front sweeping across the lower Great Lakes was preceded and accompanied by severe thunderstorms. One of the thunderstorms spawned a tornado in Lewis County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front sweeping across the lower Great Lakes was preceded and accompanied by severe thunderstorms. One of the thunderstorms spawned a tornado in Lewis County. The initial touchdown of the tornado was near the corner of Gardner and Eagle Factory Roads in West Lowville. The tornado moved northeast crossing and producing damage on State Route 12, Rice Road, Number Three road, State Route 26, East Road, Van Amber Road, Deveines Road and Cut Off road. Although the path length was over 12 miles long, the tornado was not on the ground for the entire time with damage more sporadic along the second half of the path. The last signs of damage were found in Village of Croghan. In all about 20 buildings were damaged several severely or completely destroyed. These included houses at the intersection of Gardner and Eagle Factory Roads and houses on Rice, Number Three Road and East Roads. Homes on Gordon and County Route 26 were damaged by falling trees. The four barns hit (on State Route 12, Number Three Road, County Route 26 and Cut Off Road) were very near to or total losses. The garage on Rice Road was totally destroyed. Two buildings at the Lewis County Solid Waste / Recycling Facility were damaged. Numerous trees were downed, twisted and topped off along the tornadoes path. There were several eyewitnesses of the funnel cloud and tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 8, 4:43 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 8, 4:43 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
543 PM EDT TUE JUL 8 2014
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL END FROM EAST TO WEST THIS EVENING
ACROSS THE REGION AS A COLD FRONT SWEEPS ACROSS WESTERN AND
CENTRAL NEW YORK. THE COLD FRONT WILL BRING MORE COMFORTABLE
CONDITIONS IN ITS WAKE WEDNESDAY WITH A LOW CHANCE OF SHOWERS AS
COOLER AND DRIER AIR MOVES IN ALOFT. DRY WEATHER IS EXPECTED BY
THURSDAY AS HIGH PRESSURE MOVES INTO THE LOWER GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS AND THUNDERSTORMS CONTINUE TO ROAR ACROSS THE REGION
REGION. AT 5PM...ACTIVITY HAS EXITED THE NIAGARA FRONTIER AND
WESTERN SOUTHERN TIER AND IS FOCUSED ON THE FINGER LAKES AND NORTH
COUNTRY. THIS WILL CONTINUE TO MOVE EAST THROUGH THE EARLY
EVENING. ONCE IT CLEARS MUCH OF THE REGION WILL BE RAINFREE FOR
THE NIGHT THOUGH A STRAY SHOWER OR THUNDERSTORM CAN'T BE RULED
THROUGH THE EARLY OVERNIGHT.
BEHIND THE COLD FRONT COOLER AND DRIER AIR WILL FLOW SOUTH ACROSS
THE LOWER GREAT LAKES. THIS WILL LOWER DEWPOINTS AND BRING SOME
CLEARING TO SKIES. LOW TEMPS WILL FALL TO THE UPPER 50S TO AROUND
60 OVERNIGHT. SOME PATCHY FOG IS POSSIBLE ACROSS WNY OVERNIGHT AS
WINDS BEGIN TO FALL OF IN THE PRESENCE OF LINGERING SURFACE
MOISTURE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
WEDNESDAY EVENING THE COLD FRONT AND ITS MAIN LINE OF SHOWERS AND
THUNDERSTORMS WILL BE WELL TO OUR SOUTH AND EAST...WITH ANY
REMAINING SHOWERS OR ISOLATED THUNDER ASSOCIATED WITH THE LEADING
EDGE UPPER LEVEL LOW JUST EXITING OUR REGION TO THE EAST.
HIGH PRESSURE OVER THE CENTRAL GREAT LAKES REGION WILL ADVANCE
EASTWARD THROUGH THE NIGHT AND SUBSIDENCE ASSOCIATED WITH THIS
FEATURE WILL BRING CLEARING SKIES. AS THESE SKIES CLEAR AND WINDS GO
LIGHT AND VARIABLE THERE WILL BE AREAS OF RIVER VALLEY FOG ACROSS
THE SOUTHERN TIER/ALLEGANY PLATEAU REGION. IT WILL BE ON THE COOL
SIDE TOMORROW NIGHT WITH THIS BROAD AREA OF HIGH PRESSURE NEARING
US. OVERNIGHT LOWS WILL DIP DOWN INTO THE 50S...AND UPPER 40S ACROSS
PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY.
THURSDAY THE TAIL END OF THE UPPER LEVEL DISTURBANCE WILL DIVE FROM
NORTHWEST TO SOUTHEAST ACROSS THE REGION. WITH THE BULK OF THE
MOISTURE REMOVED FROM THE PRECEDING DAYS STORMS...THERE WILL BE ONLY
AN ISOLATED THREAT FOR A DAYTIME INSTABILITY SHOWER ACROSS THE
SOUTHERN TIER AND HIGHER TERRAIN OF THE NORTH COUNTRY. OTHERWISE A
SUNNY START TO THE DAY MAY TURN PARTLY TO MOSTLY CLOUDY DURING THE
AFTERNOON.
CLOUDS WILL WANE THURSDAY NIGHT WITH THE LOSS OF DAYTIME HEATING AND
THE AXIS OF THE TAIL END OF THE UPPER LEVEL LOW NOW HEADING TO OUR
SOUTH AND EAST.
FRIDAY WILL FEATURE BRIGHT SUNNY SKIES AND COMFORTABLE TEMPERATURES
WITH HIGH PRESSURE OVERHEAD. TEMPERATURES WILL AVERAGE ABOUT
NORMAL...WHICH WOULD BE IN THE MID/UPPER 70S TO AROUND 80.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
SATURDAY A SHORTWAVE WILL RIPPLE THROUGH A WESTERLY FLOW...WITH THE
TIMING SUPPORTING THUNDERSTORMS ACROSS THE GENESEE VALLEY AND FINGER
LAKES REGION. THE ECMWF IS SLIGHTLY MORE AMPLIFIED WITH THIS
SHORTWAVE THAN THE GFS. FOR NOW WILL KEEP ISOLATED THUNDERSTORMS
ACROSS OUR INLAND AREAS...WITH ACTIVITY ADVANCING NORTHEASTWARD
ACROSS PORTIONS OF THE EASTERN LAKE ONTARIO REGION BY EVENING.
ON SUNDAY A DEEPER SHORTWAVE WILL PASS ACROSS THE EASTERN GREAT
LAKES REGION...WITH THIS SHORTWAVE AHEAD OF AN ANOMALOUSLY DEEP UPPER
LEVEL LOW OVER THE WESTERN GREAT LAKES. SHOWERS AND THUNDERSTORMS
WILL AGAIN POSSIBLY FORM WITH THIS SHORTWAVE ON SUNDAY. A
SOUTHWESTERLY WIND WILL DEVELOP A LAKE ERIE SHADOW THROUGH THE
DAY...WITH AN EXPANDING AREA OF LIKELY DRY WEATHER AND SUNSHINE
ACROSS LAKE ERIE AND THEN SURROUNDING LOCATIONS THROUGH THE
AFTERNOON AND EVENING HOURS.
MONDAY THE DEEP UPPER LEVEL LOW OVER THE WESTERN GREAT LAKES WILL
DRIVE A COLD FRONT ACROSS THE LOWER LAKES. THERE IS STILL SOME
UNCERTAINTY AMONG THE MODELS AND THEIR ENSEMBLE DATA...BUT THE
CONSENSUS IF FOR A MONDAY NIGHT PASSAGE. WILL INCREASE POPS TO HIGH
CHANCE THIS PERIOD. BY TUESDAY THE UPPER LEVEL LOW WILL BE SETTLING
OVER THE CENTRAL AND EASTERN GREAT LAKES REGION. INSTABILITY SHOWERS
AND ISOLATED THUNDER WILL BE POSSIBLE TUESDAY.
TEMPERATURES WILL BE VERY WARM AND HUMID AHEAD OF THE COLD FRONT
SATURDAY THROUGH MONDAY. THE 850 HPA TEMPERATURES WILL BE IN THE 14
TO 16C RANGE WHICH WILL BRING ABOVE NORMAL TEMPERATURES...BUT NOT
ANYTHING HOT OR EXTREME. TEMPERATURES WILL RANGE THROUGH THE 80S ALL
THREE DAYS...WITH COOLER BELOW NORMAL TEMPERATURES TUESDAY BEHIND
THE COLD FRONT. OVERNIGHT LOWS WILL REMAIN WARM AND MUGGY WITH
60S...AND LOWER 70S ACROSS THE REGION.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
CLOUD COVER CONTINUES TO SPREAD EAST ACROSS THE REGION AS LARGE
AREA OF SHOWERS/TSTMS MOVES INTO THE REGION. SVR TSTMS POSSIBLE
THROUGH THE EVENING AS COLD FRONT APPROACHES FROM THE WEST. TSTMS
WILL BE ACCOMPANIED BY BRIEF IFR CIGS/VSBYS AND GUSTY WINDS. THE
DRIVING COLD FRONT WILL PUSH EAST OF CNY LATER TONIGHT WITH STORMS
ALSO PRESSING EAST. SOME MVFR CIGS EXPECTED TO DEVELOP ACROSS THE
SOUTHERN TIER AS MAINLY VALLEY FOG DEVELOPS.
OUTLOOK...
WEDNESDAY...OCCASIONAL SHOWERS.
THURSDAY THROUGH SATURDAY...NO SIGNIFICANT WEATHER EXPECTED.
SUNDAY...MVFR/VFR IN A CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
SMALL CRAFT ADVISORIES CONTINUE ON LAKE ERIE THROUGH TONIGHT AS
ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE GREAT
LAKES...SHARPENING THE SURFACE PRESSURE GRADIENT AGAIN. AN
ASSOCIATED COLD FRONT WILL CROSS THE LOWER LAKES THIS AFTERNOON
AND EVENING WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS LIKELY.
LOOK FOR ANOTHER WEAKER COLD FRONTAL PASSAGE WEDNESDAY/WEDNESDAY
EVENING FOLLOWED BY A PERIOD OF MORE CALM CONDITIONS ON THE LAKE
FOR THE LATTER PORTION OF THE WEEK AS HIGH PRESSURE MOVES
OVERHEAD.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM
EDT WEDNESDAY FOR LOZ042-043.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT
WEDNESDAY FOR LOZ044-045.
&&
SYNOPSIS...LEVAN
NEAR TERM...LEVAN
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...LEVAN
MARINE...LEVANHazardous weather outlook, Jul 8, 12:15 PM EST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
115 PM EDT TUE JUL 8 2014
NYZ007-091715-
JEFFERSON-
115 PM EDT TUE JUL 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING
ALONG AND AHEAD OF A STRONG COLD FRONT. SOME OF THESE STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED
TORNADO ALSO CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ001>006-008-010>014-019>021-085-091715-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
115 PM EDT TUE JUL 8 2014
...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ030-042>044-062>064-091715-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
115 PM EDT TUE JUL 8 2014
...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ045-065-SLZ022-024-091715-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
115 PM EDT TUE JUL 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A STRONG COLD FRONT. A FEW OF THESE STORMS MAY PRODUCE
STRONG WINDS AND LOCALLY HIGHER WAVES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
THOMAS
In the hours before
Local storm report, Jul 8, 5:05 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
605 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG FARMINGTON 43.00N 77.32W
07/08/2014 ONTARIO NY SOCIAL MEDIA
SERIES OF POWER POLES BLOWN DOWN. PHOTO SUBMITTED TO
BUFFALO FACEBOOK PAGE
&&
EVENT NUMBER BUF1400200
JAMLocal storm report, Jul 8, 5:06 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
606 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 1 NNE MARION 43.15N 77.14W
07/08/2014 WAYNE NY EMERGENCY MNGR
TREE ON HOUSE ON SKINNER ROAD
&&
EVENT NUMBER BUF1400201
THOMASLocal storm report, Jul 8, 5:15 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
615 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG BOSTON 42.63N 78.73W
07/08/2014 ERIE NY BROADCAST MEDIA
LARGE TREE DOWN ON BOSTON-COLDEN ROAD BLOCKING MOST OF
THE ROADWAY
&&
EVENT NUMBER BUF1400202
JAMLocal storm report, Jul 8, 5:26 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
626 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG FULTON 43.32N 76.42W
07/08/2014 OSWEGO NY TRAINED SPOTTER
TRAILER ROOF DAMAGE
0600 PM TSTM WND DMG GRANBY CENTER 43.33N 76.47W
07/08/2014 OSWEGO NY TRAINED SPOTTER
TREES DOWN ACROSS TOWN.
0607 PM TSTM WND DMG 2 S PALERMO 43.34N 76.28W
07/08/2014 OSWEGO NY TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER BUF1400203
EVENT NUMBER BUF1400204
EVENT NUMBER BUF1400205
THOMASLocal storm report, Jul 8, 5:29 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
629 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 S SCRIBA 43.44N 76.43W
07/08/2014 OSWEGO NY AMATEUR RADIO
5 TREES DOWN INCLUDING ONE ON A CAR
&&
EVENT NUMBER BUF1400206
HITCHCOCKLocal storm report, Jul 8, 5:48 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
648 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM MARINE TSTM WIND 2 NW OSWEGO 43.48N 76.53W
07/08/2014 M51 MPH LOZ044 NY COAST GUARD
COAST GUARD
&&
EVENT NUMBER BUF1400207
HITCHCOCKTornado, Lewis
- When
- July 8, 5:48 PM EST to 6:00 PM EST
- Where
- Lewis County, 2.02 mi SW of West Lowville to 1.08 mi NNW of Croghan
- Rating
- EF1
- Path length
- 12.32 mi
- Path width
- 300 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.778, -75.577
A NWS survey team confirmed an EF1 tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New York, July 8 to 9, 20144 deaths · $1.1 million · EF2 · 29 events
- Damaging Winds in Maryland, July 8, 20141 death · 8 injured · $16,000 · 55 kt wind · 16 events
- Tornado and Damaging Winds in Pennsylvania, July 8, 2014$57,000 · EF2 · 35 events
- Tornado and Hail in West Virginia, July 8, 20141 injured · $944,000 · EF1 · 35 events
- Damaging Winds in New York, July 8, 2014$818,000 · 57 kt wind · 60 events
- Tornadoes and Damaging Winds in West Virginia, July 8, 20142 injured · $355,000 · EF1 · 24 events
- Tornado and Hail in Pennsylvania, July 8, 2014$212,000 · EF1 · 42 events
- Tornadoes and Damaging Winds in Pennsylvania, July 8, 2014$415,000 · EF1 · 17 events
- Damaging Winds and Lightning Strikes in Pennsylvania, July 8, 20142 injured · $177,000 · 61 kt wind · 31 events
- Hail and Damaging Winds in Vermont, July 8, 2014$704,000 · 60 kt wind · 16 events
- Tornadoes and Damaging Winds in Ohio, July 8, 2014$329,000 · EF1 · 7 events
- Flash Flooding and Hail in Arkansas, July 8 to 9, 2014$605,000 · 1.75 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538088.